Pennsylvania, 2001

Damaging Wind in Pennsylvania, June 21, 2001

June 21, 2001 · NWS CLE · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 21, 2:51 PM EST, 3 hours 44 minutes earlier.

Area forecast discussion, Jun 21, 2:51 PM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
351 PM EDT THU JUN 21 2001

INSTABILITY AND WIND FIELDS THIS EVE STILL INDICATIVE OF SVR POTNL
SO WL CONT TO MENTION BUT WL LIMIT TO ABT ERN TWO THIRDS OF CWA.
PW'S AND K INDICES SHOW NEED TO KEEP MENTIONING PSBL HVY RA BUT GNRL
GROUND CONDS STILL DRY ENUF TO PREVENT NEED FOR MORE WIDESPREAD
FLOOD WATCH.

MODELS HV COME ARND TO GIVING UP ALL HOPE OF PUSHING TROF ACRS CWA
WITH ANY DEG OF SPEED AS TROF CONTS TO SHARPEN AND SLOW DOWN.  THIS
MEANS WL KP AT LEAST A SML CHC FOR PRECIP IN FCST THRU SAT BUT WL
LIMIT FRI NITE AND SAT CHC TO ONLY ERN HALF OF CWA.  DUE TO
CONVECTIVE NATURE OF SHRA/TSRA WL USE WORDING TO INDICATE MAINLY
AFTN AND EVE PRECIP THESE DAYS...EXCEPT FOR GENERIC WORDING FOR ERN
AREAS ON FRI.

FCST TEMPS WL BE NR FWC GUIDANCE WITH REFLECTION OF RELATIVELY WRM
LERI WATER TEMPS ON LKSHORE LOWS FRI AND SAT NITES.

FOR EXTENDED...MRF AND AVN RETROGRADE UPR LOW BACK OVR SRN OH SO WL
BRING CHC BACK FOR AFTN/EVE CONVECTION FOR TUE THRU THU.

.CLE...
OH...SVR TSTM WATCH ERN 2/3 TIL 10 PM EDT.
PA...SVR TSTM WATCH FOR ERIE AND CRAWFORD CO'S TIL 10 PM EDT.

ADAMS

In the hours before

Special weather statement, Jun 21, 2:59 PM EST, 3 hours 36 minutes before
OHZ009>014-019>023-027>033-036>038-047-089-PAZ001>003-212200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
359 PM EDT THU JUN 21 2001

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT FOR ALL
OF NORTH CENTRAL AND NORTHEAST OHIO AND ERIE AND CRAWFORD COUNTIES
IN PENNSYLVANIA...

STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA INTO THE EVENING.  SOME OF THESE STORMS MAY
BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL.

THE THUNDERSTORMS WILL TEND TO MOVE NORTHEAST AT ABOUT 30 MPH.

YOU SHOULD CONTINUE TO MONITOR YOUR FAVORITE WEATHER SOURCE
THROUGH THIS EVENING THE LATEST WEATHER INFORMATION %OR POSSIBLE
WARNINGS.

ADAMS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Crawford

When
June 21, 6:35 PM EST to 6:40 PM EST
Where
Crawford County, Titusville
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
41.633, -79.683

Thunderstorms downed many trees. One of the fallen trees damaged a house.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252961.